Alert archive / Mississippi / River Flood Warnings in 2011

River Flood Warning 62, NWS Jackson, MS

April 30, 2011Attala County, Holmes County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 30, 2011, 9:05 PM CDT for Attala County, Holmes County, Mississippi. It took effect at May 1, 2011, 1:00 AM CDT. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2011, 9:05 PM CDT (02:05 UTC)
In effect from
May 1, 2011, 1:00 AM CDT
Expired
May 2, 2011, 8:33 PM CDT
In force
44 hr
Issued by
NWS Jackson, MS
Flood severity
Minor

Counties Attala County, MS, Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Black River at West (WSTM6). The gauge peaked at 15.44 ft at May 1, 2011, 7:00 PM CDT.

actionminormoderate152005/0105/0205/0305/04
Action stage
12 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WGUS44 KJAN 010205
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
905 PM CDT SAT APR 30 2011


...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC007-051-020805-
/O.NEW.KJAN.FL.W.0062.110501T0600Z-110503T0900Z/
/WSTM6.1.ER.110501T0600Z.110501T1800Z.110502T1800Z.NO/
905 PM CDT SAT APR 30 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG BLACK RIVER AT WEST
* FROM LATE TONIGHT TO LATE MONDAY NIGHT.
* AT  8:45 PM SATURDAY THE STAGE WAS 14.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT 
  TONIGHT AND WILL CONTINUE TO RISE TO NEAR 15.2 FEET BY TOMORROW 
  EVENING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   SUN   MON   TUE CREST DAY  TIME

UPPER BIG BLACK RIVER
WEST            15  14.9 SAT 09 PM  15.1  15.1  14.2  15.2 SUN 07 PM

$$
4 follow-up statements
372 
WGUS84 KJAN 011158
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
658 AM CDT SUN MAY 1 2011




...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 
  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI..

  BIG BLACK RIVER NEAR BOVINA AFFECTING HINDS AND WARREN COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-021758-
/O.EXT.KJAN.FL.W.0062.000000T0000Z-110504T1700Z/
/WSTM6.1.ER.110501T0530Z.110502T1200Z.110504T0200Z.NO/
658 AM CDT SUN MAY 1 2011

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL WEDNESDAY AFTERNOON.
* AT  5:45 AM SUNDAY THE STAGE WAS 15.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.0 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY 
  BEFORE MIDNIGHT.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   MON   TUE   WED CREST DAY  TIME

UPPER BIG BLACK RIVER
WEST            15  15.2 SUN 06 AM  16.0  15.5  14.5  16.0 MON 07 AM

$$

MSC089-163-021757-
/O.EXT.KJAN.FL.W.0050.000000T0000Z-110504T1500Z/
/BTAM6.2.ER.110423T2007Z.110427T1500Z.110504T0000Z.NO/
658 AM CDT SUN MAY 1 2011

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL WEDNESDAY MORNING.
* AT  6:00 AM SUNDAY THE STAGE WAS 23.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY EVENING.
* IMPACT...AT 23.5 FEET...LOWLAND AGRICULTURAL LAND NEAR THE RIVER IS 
  FLOODING.
* IMPACT...AT 22.0 FEET...AGRICULTURAL LAND ALONG THE RIVER BEGINS TO 
  FLOOD. 
* IMPACT...AT 21.0 FEET...LOCAL FARMERS CONCERNED. MINOR LOW LAND 
  FLOODING OCCURS ALONG THE RIVER.


&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   MON   TUE   WED CREST DAY  TIME

LOWER BIG BLACK RIVER
BENTONIA        22  23.1 SUN 06 AM  22.9  22.3  21.6     SLO FALL        

$$

MSC049-149-021757-
/O.CON.KJAN.FL.W.0053.000000T0000Z-000000T0000Z/
/BOVM6.1.ER.110427T1538Z.110501T0000Z.000000T0000Z.NO/
658 AM CDT SUN MAY 1 2011


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BOVINA
* UNTIL FURTHER NOTICE.
* AT  6:00 AM SUNDAY THE STAGE WAS 29.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE FALLING
* IMPACT...AT 28.0 FEET...AGRICULTURAL AND LOWLAND NEAR THE RIVER 
  FLOODS.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   MON   TUE   WED CREST DAY  TIME

LOWER BIG BLACK RIVER
BOVINA          28  29.5 SUN 06 AM  29.5  29.4  29.2     CRESTING        

$$
170 
WGUS84 KJAN 020140
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
840 PM CDT SUN MAY 1 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 
  BIG BLACK RIVER NEAR BOVINA AFFECTING HINDS AND WARREN COUNTIES 
  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC007-051-030740-
/O.EXT.KJAN.FL.W.0062.000000T0000Z-110503T1200Z/
/WSTM6.1.ER.110501T0530Z.110502T0045Z.110502T2100Z.NO/
840 PM CDT SUN MAY 1 2011

THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST
* UNTIL MONDAY AFTERNOON.
* AT 7:45 PM SUNDAY THE STAGE WAS 15.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL BELOW FLOOD STAGE BY 
  TOMORROW AFTERNOON.
* IMPACT AT 15 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   MON   TUE   WED CREST DAY  TIME

UPPER BIG BLACK RIVER
WEST            15  15.4 SUN 08 PM  15.3  14.3  13.1     CRESTING

$$

MSC089-163-030740-
/O.CON.KJAN.FL.W.0050.000000T0000Z-110504T1500Z/
/BTAM6.2.ER.110423T2007Z.110427T1500Z.110504T0000Z.NO/
840 PM CDT SUN MAY 1 2011

THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL TUESDAY EVENING.
* AT 8:00 PM SUNDAY THE STAGE WAS 23 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL BELOW FLOOD STAGE BY 
  TUESDAY EVENING.
* IMPACT AT 23.5 FEET...LOWLAND AGRICULTURAL LAND NEAR THE RIVER IS 
  FLOODING.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   MON   TUE   WED CREST DAY  TIME

LOWER BIG BLACK RIVER
BENTONIA        22  23.0 SUN 08 PM  22.8  22.3  21.7     FALLINGM M        

$$

MSC049-149-030740-
/O.EXT.KJAN.FL.W.0053.000000T0000Z-110507T0300Z/
/BOVM6.1.ER.110427T1538Z.110501T0000Z.110506T1200Z.NO/
840 PM CDT SUN MAY 1 2011

THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER NEAR BOVINA
* UNTIL FRIDAY MORNING.
* AT 8:00 PM SUNDAY THE STAGE WAS 29.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL BELOW FLOOD STAGE BY 
  FRIDAY MORNING.
* IMPACT AT 28 FEET...AGRICULTURAL AND LOWLAND NEAR THE RIVER 
  BEGINS TO FLOOD.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   MON   TUE   WED CREST DAY  TIME

LOWER BIG BLACK RIVER
BOVINA          28  29.3 SUN 08 PM  29.2  28.9  28.6     FALLING

$$
640 
WGUS84 KJAN 021418
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
918 AM CDT MON MAY 2 2011




...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 
  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES 
  BIG BLACK RIVER NEAR BOVINA AFFECTING HINDS AND WARREN COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-031100-
/O.EXT.KJAN.FL.W.0062.000000T0000Z-110503T1100Z/
/WSTM6.1.ER.110501T0530Z.110502T0045Z.110502T2000Z.NO/
918 AM CDT MON MAY 2 2011


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL TUESDAY MORNING.
* AT  8:45 AM MONDAY THE STAGE WAS 15.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   TUE   WED   THU CREST DAY  TIME

UPPER BIG BLACK RIVER
WEST            15  15.2 MON 09 AM  14.3  13.1  12.1     CRESTED        

$$

MSC089-163-032017-
/O.EXT.KJAN.FL.W.0050.000000T0000Z-110504T0900Z/
/BTAM6.2.ER.110423T2007Z.110427T1500Z.110503T1800Z.NO/
918 AM CDT MON MAY 2 2011


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL LATE TUESDAY NIGHT.
* AT  8:00 AM MONDAY THE STAGE WAS 22.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW AFTERNOON.
* IMPACT...AT 22.0 FEET...AGRICULTURAL LAND ALONG THE RIVER BEGINS TO 
  FLOOD. 
* IMPACT...AT 21.0 FEET...LOCAL FARMERS CONCERNED. MINOR LOW LAND 
  FLOODING OCCURS ALONG THE RIVER.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   TUE   WED   THU CREST DAY  TIME

LOWER BIG BLACK RIVER
BENTONIA        22  22.8 MON 08 AM  22.2  21.6  21.1     FALLING        

$$

MSC049-149-032017-
/O.EXT.KJAN.FL.W.0053.000000T0000Z-110506T2100Z/
/BOVM6.1.ER.110427T1538Z.110501T0000Z.110506T0600Z.NO/
918 AM CDT MON MAY 2 2011


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BOVINA
* UNTIL FRIDAY AFTERNOON.
* AT  8:00 AM MONDAY THE STAGE WAS 29.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY FRIDAY MORNING.
* IMPACT...AT 28.0 FEET...AGRICULTURAL AND LOWLAND NEAR THE RIVER 
  BEGINS TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   TUE   WED   THU CREST DAY  TIME

LOWER BIG BLACK RIVER
BOVINA          28  29.1 MON 08 AM  28.9  28.6  28.2     SLO FALL       

$$
554 
WGUS84 KJAN 030133
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
833 PM CDT MON MAY 2 2011


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
   IN MISSISSIPPI...
 
   BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC007-051-030203-
/O.CAN.KJAN.FL.W.0062.000000T0000Z-110503T1100Z/
/WSTM6.1.ER.110501T0530Z.110502T0045Z.110502T1915Z.NO/
833 PM CDT MON MAY 2 2011

THE FLOOD WARNING IS CANCELLED FOR THE BIG BLACK RIVER AT WEST.
* AT  7:45 PM MONDAY THE STAGE WAS 14.7 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT  2:15 PM MONDAY.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.1 FEET BY 
  WEDNESDAY MORNING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION       STG   STG DAY  TIME   TUE   WED   THU CREST DAY  TIME

UPPER BIG BLACK RIVER
WEST            15  14.7 MON 08 PM  13.9  12.1  10.9     FALLING

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 30, 5:07 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Apr 30, 5:07 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT SAT APR 30 2011

.DISCUSSION...TONGIHT THROUGH MONDAY NIGHT.
BACKED OFF ON THE SEVERE WORDING FOR TONIGHT. THE AREA SOUNDINGS
SHOWED A DECENT CAP IN PLACE. WHILE THE RADAR HAS SHOWN ECHOES FOR
MUCH OF THE AFTERNOON...ONLY ONE OR TWO LOCATIONS WERE REPORTING ANY
RAINFALL. ONLY A FEW THUNDERSTORMS HAVE DEVELOPED AT THIS POINT AND
ALL WERE WELL TO THE WEST ALONG THE BOUNDARY...MOVING NORTHEAST. LEFT
THE STRONG WORDING FOR A SMALL AREA IN THE NORTHWEST. THE MODELS
SUGGEST THE BOUNDARY WILL REMAIN WELL TO THE WEST...BUT COULD SHIFT
TO THE EAST SLIGHTLY OVERNIGHT. IN ADDITION...SEVERAL DISTURBANCES
WILL LIKELY MOVE ALONG THE BOUNDARY PASSING OVER THE DELTA TONIGHT
AND EARLY SUNDAY. THE LOW LEVEL MOISTURE HAS NOT QUITE RETURNED TO
THE ARKLAMISS AT THIS POINT...ALTHOUGH IT WAS QUICKLY INCREASING.
THE BETTER INSTABILITY WAS ALOFT AND WOULD SUPPORT MORE ELEVATED
STORMS AT THIS POINT. ANY STORMS THAT MAY DEVELOP TO WEST AND MOVE IN
THE AREA COULD APPROACH SEVERE LIMITS...BUT NOT ANTICIPATING MUCH FOR
TONIGHT.

THE MODEL SOUNDINGS SUGGEST A DECENT CAP WILL BE IN PLACE AGAIN
TOMORROW THROUGH MUCH OF THE AFTERNOON. HOWEVER THE BOUNDARY MAY MOVE
A LITTLE CLOSER...ALLOWING DISTURBANCES TO PASS ACROSS THE NORTHWEST
PORTIONS OF THE CWA. MOISTURE WILL INCREASE THROUGH THE NIGHT...WITH
DEWPOINTS LIKELY IN THE MID AND UPPER 60S BY SUNDAY AFTERNOON. LOW
LEVEL INSTABILITY WILL ALSO INCREASE ACROSS THE NORTHWEST...WITH
SOUTHERLY WINDS BRINGING IN PLENTY OF WARM AIR. IF ANY STORMS DEVELOP
LOOKING FOR STRONG TO SEVERE STORMS TO REMAIN OVER THE
NORTHWEST/WEST PORTIONS OF THE CWA...GENERALLY NEAR THE BOUNDARY AND
UNDER ANY DISTURBANCES THAT MOVE THROUGH SUNDAY EVENING/NIGHT. UPPER
LEVEL LAPSE RATES WERE GOOD GOING INTO SUNDAY NIGHT...SO ANTICIPATING
MORE ELEVATED ACTIVITY IF ANYTHING. LOW LEVEL WINDS WERE NOT
GREAT...BUT THERE WAS ENOUGH TO GET ABOUT 40KTS OF LOW LEVEL SHEAR.

THE BOUNDARY MOVES EAST MONDAY...WITH THE NAM SHOWING IT DRAPED ACROSS
THE WESTERN MOST PORTIONS OF THE CWA LATE MONDAY NIGHT. WARM...MOIST
AND UNSTABLE AIR WAS SPREADING ACROSS THE ENTIRE CWA AHEAD OF THE
BOUNDARY MONDAY AND MONDAY NIGHT. THE BUFR SOUNDINGS DO NOT SUPPORT
THE SLOW MOVEMENT OF THE BOUNDARY AT THIS POINT. MODEL OUTPUT
SUGGESTS SEVERAL MORE LOWS WILL TRACK UP THE BOUNDARY MONDAY NIGHT AS
IT PASSES TUESDAY INTO TUESDAY AFTERNOON. HOWEVER...GFS BUFR SOUNDINGS
SHOW A WIND SHIFT BY 00Z MONDAY. AT THIS POINT WILL GO WITH THE
BOUNDARY MOVING THROUGH TUESDAY. HAVE SOME CONCERNS ABOUT THE HEAVY
RAIN POTENTIAL WITH THE SLOWER MOVING BOUNDARY. COULD SEE 3 DAYS OF
MODERATE RAIN ACROSS THE NORTHWESTERN PORTIONS OF THE AREA. PW VALUES
MAY APPROACH 1.5 INCHES...SO HEAVY RAIN IS LIKELY ALONG THE BOUNDARY.
NO WATCHES AT THIS POINT THOUGH.

STUCK WITH GUIDANCE FOR POPS AND TEMPS THROUGH THE FORECAST PERIOD.

&&

.AVIATION...HERE ARE SOME HIGHER BASED CLOUDS MOVING ACROSS THE CWA
THIS AFTERNOON BUT MOST OF THIS SHOULD REMAIN ABOVE 3KFT. THE
FURTHER W/NW YOU ARE...A TREND TOWARD MVFR CEILINGS DEVELOP AND MAY
ACTUALLY OCCUR SOONER THAN PREVIOUSLY EXPECTED. EITHER WAY...WILL
TREND TAFS TO MVFR CEILINGS FOR LATER IN THE PERIOD. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       61  86  68  82 /  12  24  19  53
MERIDIAN      57  87  67  85 /   9  19  13  38
VICKSBURG     64  86  67  78 /  21  30  28  68
HATTIESBURG   60  89  66  87 /   9  12   7  31
NATCHEZ       65  85  68  82 /  14  21  19  50
GREENVILLE    66  84  66  69 /  62  62  50  86
GREENWOOD     63  84  67  74 /  47  47  37  76

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

/
Hazardous weather outlook, Apr 30, 2:46 PM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT SAT APR 30 2011

ARZ074-075-LAZ007-MSZ018-019-034-011945-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-WASHINGTON-
246 PM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

A FEW STRONG STORMS MAY BE POSSIBLE LATER TONIGHT AND AGAIN SUNDAY IF
STORMS CAN ACTUALLY DEVELOP OR MOVE INTO THE NORTHWEST PORTION OF THE
FORECAST AREA. IF ANY OCCUR...THEN SMALL HAIL AND GUSTY WINDS WOULD
BE POSSIBLE. HEAVY RAIN LOOKS TO REMAIN JUST OUT OF OUR AREA...BUT IF
ACTIVITY CAN DEVELOP FURTHER EAST...THE HEAVY RAIN RISK WOULD
INCREASE AS ALL ACTIVITY WILL MOVE SLOWLY.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

LAZ008-009-015-016-023>026-MSZ025>033-035>066-072>074-011945-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
246 PM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

CME

In the hours before

Local storm report, Apr 30, 5:44 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CDT SAT APR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TORNADO          2 SW CARY               32.78N 90.95W
04/27/2011  F0               SHARKEY            MS   NWS STORM SURVEY

            A COUPLE TREES WERE DOWN ALONG WITH MANY LARGE LIMBS.
            SOME SHINGLES WERE OFF HOUSES AND A LARGE SECTION OF TIN
            WAS PEALED OFF A TRACTOR SHED. MAX WINDS 75 MPH...2 MI
            LONG...100 YDS WIDE.

&&

CME
Local storm report, Apr 30, 5:49 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CDT SAT APR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     TORNADO          3 W SUNFLOWER           33.55N 90.59W
04/27/2011  F2               SUNFLOWER          MS   EMERGENCY MNGR

            *** 3 INJ *** NUMEROUS TREES WERE BLOWN DOWN ALONG WITH
            POWER LINES AND 15 POWER POLES. ONE HOME HAD A LARGE
            PORTION OF THE ROOF OFF AND SEVERAL MOBILE HOMES WERE
            DAMAGED. ONE MOBILE HOME WAS DESTROYED WITH THE FRAME
            WRAPPED AROUND A TREE. SEVERAL OTHER MOBILE HOMES
            SUFFERED ROOF DAMAGE. PATH LENGHT WAS 11 MI AND ENDED AT
            1256 AM...WIDTH WAS 1/4 MI WITH MAX WINDS 125 MPH.

&&

CME
Local storm report, Apr 30, 5:59 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT SAT APR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 AM     TORNADO          2 N YAZOO CITY          32.89N 90.41W
04/27/2011  F1               YAZOO              MS   NWS STORM SURVEY

            THIS TORNADO CAUSED A PATH OF EXTENSIVE DOWNED TREES
            ALONG A PATH FROM US HWY 49W N OF YAZOO CITY ALONG THE
            WEST SIDE OF HWY 49E TO JUST NW OF THE EDEN COMMUNITY.
            ONE HOME ON MONEY SUNK RD HAD ROOF DMG AND A PORCH WAS
            DAMAGED TO ANOTHER HOME. IT CROSSED INTO HOLMES CO AT HWY
            49E AND CONTINUED TO SNAP AND UPROOT TREES AND DISSIPATED
            IN THE WILDLIFE REFUGE. PATH LENGTH 10 MI...MAX WINDS 100
            MPH...WIDTH 250 YDS...ENDED AT 125 AM.

&&

CME
Local storm report, Apr 30, 6:17 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
617 PM CDT SAT APR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 AM     TORNADO          SIDON                   33.41N 90.21W
04/27/2011  F1               LEFLORE            MS   NWS STORM SURVEY

            A 3 MILE PATH WAS FOUND FROM SIDON TO 3 NE OF SIDON. A
            COUPLE DOZEN TREES WERE SNAPPED AND UPROOTED. TWO WERE
            DOWN ON HOUSES...ONE ON A MOBILE HOME AND ANOTHER ON A
            CAR. MAX WINDS WERE 90 MPH...100 YDS WIDE.

&&

CME

Nearby

River Flood Warnings in Mississippi, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.